Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Quadrature methods for stiff ordinary differential systems

Author: A. Iserles
Journal: Math. Comp. 36 (1981), 171-182
MSC: Primary 65L05
MathSciNet review: 595049
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The quadrature methods are based upon a substitution of an explicit A-stable first approximation into a generalized convolution formula. They are A-stable, explicit, and of arbitrarily high order.

The generalized convolution formula is derived and its order-raising properties examined. Two families of explicit A-stable first approximations are developed, generalizing results of Lawson and Nørsett. Various aspects of the numerical implementation are discussed.

Numerical results supplement the paper and exemplify the various merits and weaknesses of the quadrature methods.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L05

Retrieve articles in all journals with MSC: 65L05

Additional Information

PII: S 0025-5718(1981)0595049-9
Article copyright: © Copyright 1981 American Mathematical Society